Smart Skin Care Forums
Home  -   Forum Index  -   Search  -   Register  -   Profile  -   Log in  -   FAQ  -   Contact Us

estrogen cream and ???

 
Post new topic   Reply to topic    Smart Skin Care Forum Index -> Hormones and Growth Factors
View previous topic :: View next topic  
Author Message
lesleyhardie



Joined: 08 Sep 2005
Posts: 16

PostPosted: Fri Sep 23, 2005 11:00 pm    Post subject: estrogen cream and ??? Reply with quote

My doctor has approved my using estrogen cream for my face and I will be starting this week. Order on the rx is to use every day but I read elsewhere it should be used about 3 times a week?? Also, should/could I use anything else at the same time for faster results or try it alone? I am 57 and need help with some wrinkling and sagginess around the jaw. Thanks
Back to top
View user's profile
drtodorov
Site Admin


Joined: 10 Dec 2004
Posts: 3116

PostPosted: Sat Sep 24, 2005 3:23 am    Post subject: Reply with quote

Every other day or 3 times a week should be enough. You can use something else on other days or even on same days but applied some hours apart from estrogens. But it is prudent to start by adding estrogen cream only first, so that if you see any improvement or side-effects, you'd know what to attribute it to.
Back to top
View user's profile Send e-mail
rockchick



Joined: 25 Jul 2005
Posts: 27
Location: Hull,Ma.

PostPosted: Sun Sep 25, 2005 5:10 pm    Post subject: estrogen cream Reply with quote

Hi, I have been using the estrogen cream on my face for about a month now and I am definately seeing a slight diminishing of the vertical lines around my mouth and also just an overall improvement in my skins appearance.Nothing mind blowing,but then I have yet to find anything topical that is! Do be aware though that it is a drug and can cause some of the side effects that are mentioned in the enclosed information as I found out. I was using it very liberally all over my face a.m. and p.m. and I was getting headaches which I rarely do and my vision was a little blurry. Now I just use it sparingly on specific areas only every other day and the symtoms are gone.Good luck!!!!
Back to top
View user's profile
marsto911



Joined: 14 Apr 2005
Posts: 122

PostPosted: Mon Sep 26, 2005 1:29 pm    Post subject: estrogen cream us Reply with quote

Hi ladies,

I am wanting to use estrogen but I'm a little confused about if it's ok without progesterone (it's a hormone related to menstruation and pregnancy.)

Are you using only the estrogen cream? Are any of you on hormones such as birth control pills, depo provera, or estrogen?

Also, has anyone had any vaginal bleeding or spotting since use of estrogen?

I'm not sure how much systemic absorption occurs (with the cream) on the face skin.

Thanks much!!

Marilyn
Back to top
View user's profile
lesleyhardie



Joined: 08 Sep 2005
Posts: 16

PostPosted: Tue Sep 27, 2005 11:01 pm    Post subject: Reply with quote

Hi,
I have just started sublingual bioidentical hormones containing estradial, estriol and progesterone. I am post menopause and I have started back on them due to finding out I have osteoporosis. I talked to my compounding pharmacist about using the face cream as well as the hormones and he said the small amount used topically would not interfere with them. Of course he is the pharmacist who told me also to use it every day. I am only using it every other night. (Hopefully, I too start to see results.) So I can't really answer your question as I am also taking the progesterone.
Back to top
View user's profile
CarolAnn



Joined: 11 Apr 2005
Posts: 26
Location: North Carolina

PostPosted: Fri Sep 30, 2005 9:19 am    Post subject: Estrogen Reply with quote

Quote:
Also, has anyone had any vaginal bleeding or spotting since use of estrogen?


I started using the estrogen (estriol) cream on my face about two weeks ago. I used it every day for a week and then read it should only be used every other day so that's what I started doing. After four days of off/on I saw spotting.

I've stopped using it because that worried me. (P.S. I'm 59 years old).

Dr. Todorov - is it normal to have spotting?

Thanks

CarolAnn
Back to top
View user's profile
drtodorov
Site Admin


Joined: 10 Dec 2004
Posts: 3116

PostPosted: Fri Sep 30, 2005 10:49 am    Post subject: Reply with quote

I am not an experton HRT, but as far as I know, this is not typical but it may sometimes happen. Some of the topial estrogen may have got into systemic circulaiton. It is prudent to stop using it - and you should talk to your gynecologist.

Your only other alternative to not using topical estrogens it all, might be using much smaller amounts. For example, an estrogen cream could be mixed with a base lotion in proportion of 1:10. But you must consult your gynecologist before using even the diluted estrogen cream.
Back to top
View user's profile Send e-mail
utopia



Joined: 27 Jul 2008
Posts: 93

PostPosted: Thu Jul 16, 2009 8:03 pm    Post subject: estriol for face Reply with quote

I started using an estriol cream made for face. I used it daily for about two months. Did help my skin....but made me feel horrible!!!!!! I quit using it and it took quiet a while to feel better again. I think it's tricky to use....cannot seem to judge how much/how often.
Dr. Murad makes a serum with phytoestrogens in it. I used it too...works good...but it bothered me too...so I quit using it also. Hard for me to figure out how to stay ahead of post menopause's aging on skin. Dang it. Loss of facial fat is the hard part of aging to address, I think.
Back to top
View user's profile
drtodorov
Site Admin


Joined: 10 Dec 2004
Posts: 3116

PostPosted: Thu Jul 16, 2009 9:26 pm    Post subject: Reply with quote

You could consider the concentration that is, say, ten times less then the one you tried. However, before trying any estrogens, talk to your gynecologist first.
Back to top
View user's profile Send e-mail
utopia



Joined: 27 Jul 2008
Posts: 93

PostPosted: Thu Jul 16, 2009 10:45 pm    Post subject: Reply with quote

That sounds like a great idea, Dr. T! Thanks!
Back to top
View user's profile
utopia



Joined: 27 Jul 2008
Posts: 93

PostPosted: Fri Jan 01, 2010 6:02 pm    Post subject: estriol cream on face Reply with quote

Have to go back to the estriol cream....I use everything else for the other aspects of aging...but, I can see I have hormonal skin aging [post menopause]. I used the estriol cream a year ago daily and it was too much...had bad side effects. I am going to use it again and dilute it down ten times the amount-- The question is: do I need to use it with progesterone cream to balance it?
Thanks!
Back to top
View user's profile
drtodorov
Site Admin


Joined: 10 Dec 2004
Posts: 3116

PostPosted: Fri Jan 01, 2010 9:24 pm    Post subject: Reply with quote

It may be wise to use it with progesterone regardless because progeserone seems to have skin benefits of its own (see smartskincare.com/treatments/topical/progesterone.htm ). However, discuss with your gynecologist either way.
Back to top
View user's profile Send e-mail
Display posts from previous:   
Post new topic   Reply to topic    Smart Skin Care Forum Index -> Hormones and Growth Factors All times are GMT - 5 Hours
Page 1 of 1

 
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum


Powered by phpBB © 2001, 2005 phpBB Group